MAUDE Adverse Event Report: STRYKER GMBH REUNION TSA - SR 4MM OFF SET HUMERAL HEAD 44X16; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH REUNION TSA - SR 4MM OFF SET HUMERAL HEAD 44X16; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5552-E-4416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Numbness (2415); Implant Pain (4561)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
 
Event or Problem Description
As reported: "patient is experiencing pain and numbness in the right lateral arm, forearm, and hand and is unable to flex right elbow.Patient reports that the symptoms occurred after the pain catheter was removed.Nerve conduction study performed on (b)(6) 2020 indicates "acute right brachial plexopathy affecting all parts of the brachial plexus, but most significantly, the upper trunk.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The opinion of a medical expert was requested for this case, and based on the information provided in the event description, his statement is the following: " [.] the event is not device related nor is it related to the surgery.I would understand that these problems may be associated to the anesthesiology, who placed the pain catheter.[.]" therefore, based on investigation, a device related root cause can be discarded.The event was most probably due to an error on the anesthesiology front.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.

Brand Name
REUNION TSA - SR 4MM OFF SET HUMERAL HEAD 44X16
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10672229
Report Number0008031020-2020-02321
Device Sequence Number2562138
Product Code KWS
UDI-Device Identifier07613327097900
UDI-Public07613327097900
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K103835
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5552-E-4416
Device Catalogue Number5552-E-4416
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight88